# SDR 2016FA0000415

- Difficulty date: August 5, 2016
- Submitted: September 8, 2016
- Operation: General aviation
- Aircraft: N41CP
- Make and model: Agusta AW139
- Aircraft serial: 41251
- Aircraft time: 1,830 hours, 3,449 cycles
- System (JASC): 6220 · Main Rotor Head
- Part: Nut
- Part number: 3G6220A02251
- Part serial: 912
- Condition: Damaged
- Location: Main Rotor Head
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING REMOVAL OF MAIN ROTOR HEAD RING NUT, A ROUGHNESS IN SEVERAL RING NUT BOLTS WAS NOTICED.  DURING THE INSTALLATION OF THE NEW RING NUT AND  RING NUT BOLTS, SEIZING OF 2-3 BOLTS WAS ENCOUNTERED. THE SEIZING OCCURRED DURING REMOVAL OF THE RING NUT/BOLTS DUE TO NOT BEING ABLE TO ACHIEVE THE GAP CALLED OUT IN THE RING NUT INSTALLATION PROCEDURE IN THE MAINTENANCE MANUAL. AFTER SUCCESSFULLY REMOVING THE NOW DAMAGED RING NUT AND BOLTS, REALIZED THAT THE GAP WAS LIKELY NOT ACHIEVED DUE TO A FALSE TORQUE OF ONE BOLT IN PARTICULAR DURING INSTALLATION. FEEL THE FALSE TORQUE IS DUE TO THE CADMIUM PLATING OF THE RING NUT REACHING DOWN INTO THE THREADS OF THE RING NUT BOLT HOLES. THE CAD PLATING COMES OFF EASILY AND SEEMS TO CAUSE SEIZURE OF BOLTS IN THE THREADS EVEN WHILE THREADING BOLTS IN BY HAND WITH A NEW NUT AND NEW BOLTS.
